Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 56, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 29, 2017, 4:27 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2017, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 29, 2017, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
690 WHUS71 KCLE 292027 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 427 PM EDT THU JUN 29 2017 LEZ149-300000- /O.NEW.KCLE.SC.Y.0056.170629T2027Z-170630T0000Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 427 PM EDT THU JUN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
1 follow-up statement
403 WHUS71 KCLE 300009 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 809 PM EDT THU JUN 29 2017 LEZ149-300115- /O.EXP.KCLE.SC.Y.0056.000000T0000Z-170630T0000Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 809 PM EDT THU JUN 29 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE DECREASED ENOUGH TO ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 3:03 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 29, 3:03 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 303 PM EDT Thu Jun 29 2017 .SYNOPSIS... Scattered showers and storms will be possible tonight through Saturday. A weak cold front over the upper midwest will move slowly east across the area Saturday and be followed by another weak cold front on Monday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Cumulus clouds are widespread across the region, but no sign yet of any towering CU. Some storms may develop or move into northwest Ohio late this evening. There is a chance of an isolated severe storm from near Toledo to the Finlay area as these storms develop. We may see a few other storms develop across the northern tier of the CWA near sunset. With steep lapse rates and 30+ knots of 0-6 km bulk shear, any storm that is able to form will have at least a chance of becoming strong or possible severe. A widespread severe threat is not expected through tonight. A nocturnal southwesterly low-level jet will encourage some isolated to scattered showers and storms through much of the overnight hours. As we head into Friday we will see storms develop across the area, initially near Lake Erie and then slowly progressing southward through the afternoon and evening hours. The entire forecast area is in a slight risk for severe storms Friday with damaging winds the primary threat. Some marginally severe hail will also be possible with the strongest storms. There is some risk for flooding as well if storms are able to train over the same area. The severe threat will diminish Friday night, though there will still be at least a chance of additional showers and storms through the overnight hours. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Models are trying to come to a consensus in the short term period as a cold front is progged to move east across the area. The front is expected to slow and then stall during the day Saturday just south and east of the region and then begin to push east Saturday night. The differences in the models indicate a lot of moisture with the front to limited moisture. I think a blend of the models is in order with this package to account for the wide variations in the chance for showers and thunderstorms. High pressure is expected to build east out of the middle Mississippi Valley region Sunday into Monday. This will bring a period of dry weather for the most part Sunday. The exception is that some of the models are suggesting lingering moisture over the east and with upper level broad trough in place, can't rule out the possibility for some shower and thunderstorm activity Sunday afternoon. Then, as high pressure moves east, a cold front will approach from the northwest late Sunday night into Monday morning. The front is expected to become stationary across the Ohio Valley by Monday afternoon. More high pressure builds east across the Great Lakes Monday. No strong warm air advection will take place during this period as the quick shots of cool air advection take place through this period. Overnight lows will remain in the lower to middle 60s and highs upper 70s in the northeast to lower 80s elsewhere. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Upper level trough will move through the area by Monday night with a cold front sagging south of the region. Since the front will stall near or just south of the area and northwesterly flow at the middle levels of the atmosphere may still have ripples of low pressure moving through it we will keep some low chances for showers/thunderstorms. The region may be dry Wednesday night as we await the approach of the next area of low pressure that may impact the region on Thursday. Temperatures through the long term will be near to slightly above seasonal averages. && .AVIATION /18Z Thursday THROUGH Tuesday/... Southwest winds continue to gust to 25 to 30 knots. These winds will diminish after sunset, but still be sustained at 10 to 15 knots through the overnight hours. A lot of uncertainty still exists with regards to where and when storms will develop this evening into tonight. Have included PROB30s in most TAFs during the overnight hours. KTOL should have the best shot at seeing TSRA this evening. Expect VFR conditions outside of showers and storms for the most part, with MVFR conditions in any precipitation. We could see a little MVFR fog develop tonight as well. OUTLOOK...Non-VFR conditions possible in thunderstorms Friday afternoon/evening into Friday night, then again on Saturday before becoming more isolated for Sunday and Monday. && .MARINE... Southwest winds remain just below Small Craft Advisory Criteria and will diminish after sunset. Waves are around 4 feet off the Erie, PA coast, so a Small Craft Advisory remains in effect here until 8PM. Southwest winds will then continue around 10 to 15 knots through Friday night. A series of weak cold fronts will affect the lake from Saturday onward. High pressure will slide southeast toward the lake Monday. Lake is expected to be relatively quiet Saturday and Saturday night but winds will increase out of the west at 10 to 20 knots by Sunday morning and continue through the day. Winds will then diminish to light southwest at 10 knots by Sunday night and become light and variable Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Beach Hazards Statement until 8 PM EDT this evening for PAZ001. MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ149. && SYNOPSIS...Mottice NEAR TERM...Mottice SHORT TERM...Lombardy LONG TERM...Mullen AVIATION...Mottice MARINE...Lombardy/Mottice
Hazardous weather outlook, Jun 29, 3:10 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 310 PM EDT Thu Jun 29 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ002-003-301915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Southern Erie- 310 PM EDT Thu Jun 29 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Evening and Tonight. There is a marginal risk for severe storms this evening and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight risk for severe storms for area wide Friday and Friday night. There is a marginal risk for severe storms Saturday for all but Northwest Ohio. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. PAZ001-301915- Northern Erie- 310 PM EDT Thu Jun 29 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This Evening and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a marginal risk for severe storms this evening and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight risk for severe storms Friday and Friday night. There is a marginal risk for severe storms Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:04 PM EDT | Special Weather Statement | CLE | Hancock | 26 min |
| Jun 29, 9:38 AM EDT | Beach Hazards Statement | CLE | Erie | 10 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.